What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 21, 1:40 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 21, 1:40 PM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
240 PM EDT Sun Jun 21 2020
.SHORT TERM /Tonight through Monday Night/...
Current radar loop shows showers and thunderstorms popping across
the area as an upper level shortwave moves east through the flow.
The main hazards continue to be being gusty winds, frequent
lightning, and periods of heavy rain with these storms. The storms
are expected to continue through the evening hours then diminish
tonight as we loose daytime heating. As this wave continues to push
NE tonight the better dynamics and instabilities associated with it
move further north as well. There is still a slight chance these
showers will continue overnight through Monday morning, but any
storms that survive will be isolated in nature and mainly over N GA.
The overall southwesterly flow is expected to continue Monday and
Monday night and should advect additional moisture across the
southeastern states through the middle of the week. This will bring
additional perturbations across the area keeping precip chances
elevated through Wednesday.
With precip chances increasing through the week, Temperatures will
slowly fall from the Mid 80s to Mid 90s down into mainly the 80s to
near 90 by Wednesday. Overnight temperatures are forecast to stay
mainly in the 60s to lower 70s.
01
&&
.LONG TERM /Tuesday through Sunday/...
First portion of the long term looks to be the most active
convectively as models are in good agreement with broad upper trough
NW of the region allowing for persistent SW mean fetch off the Gulf
and resultant ample moisture advection. GFS has high PWATs in 1.5-2
inch range Tues/Wed so will need to watch for isolated flash
flooding threat with any stronger storms. Main moisture axis should
shift southward across the area with a frontal passage later Wed
into Thurs, then models have discrepancies on how far south the
boundary/moisture field advects and how much weak ridging sets up
into the end of the week. While kept higher chance pops to mainly
central GA for Thurs, there's enough diurnal forcing and available
energy to have continued chance pops returning to other portions
of the area by Friday into the weekend despite any ridging.
Temps look to be below normal Tues thru Thurs then rebound back to
near normal Friday into the weekend.
Baker
&&
.AVIATION...
18Z Update...
VFR ceilings and VSBYs with showers and thunderstorms popping up
across the area. When the storms move across the TAF sites we
will see some brief MVFR conditions with periods of heavy rain and
MVFR VSBYs. These storms should diminish shortly after sunset with
VFR conditions returning overnight. Will see another round of
SHRA/TSRA Monday afternoon and again Tuesday afternoon. Winds
will stay out of the SW at 10kt or less with some variable winds
and gust 10-20kt in and around any stronger convective storms.
//ATL Confidence...18Z Update...
Confidence medium to high on all elements
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 69 90 70 86 / 30 50 30 70
Atlanta 70 88 70 83 / 30 60 40 70
Blairsville 63 80 65 76 / 50 60 50 80
Cartersville 67 87 69 83 / 40 60 50 80
Columbus 71 92 71 89 / 20 40 30 70
Gainesville 68 86 68 81 / 40 60 40 70
Macon 71 92 71 89 / 20 40 20 60
Rome 67 88 69 83 / 40 60 50 80
Peachtree City 68 89 69 84 / 20 50 30 70
Vidalia 73 93 74 93 / 20 20 20 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...01
LONG TERM....Baker
AVIATION...01
Hazardous weather outlook, Jun 21, 11:24 AM EST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1224 PM EDT Sun Jun 21 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1224 PM EDT Sun Jun 21 2020
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
An increased coverage of showers and thunderstorms can be expected
today. Isolated thunderstorms may become strong to severe this
afternoon and evening. The main hazards will be gusty
winds...frequent lightning and heavy rain.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered showers and thunderstorms will be possible each
afternoon and evening. Gusty winds, frequent lightning, and heavy
rain will be possible with any storms that do develop.
A cold front is expected to move through the area on Wednesday
through Friday bringing additional chances for scattered
thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Special weather statement, Jun 21, 2:46 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Sun Jun 21 2020
GAZ001>003-011-212030-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-
346 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTOOGA...
CATOOSA...WALKER AND DADE COUNTIES UNTIL 430 PM EDT...
At 346 PM EDT...Strong thunderstorms around the area are
moving northeast at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lafayette, Ringgold, Trenton, Fort Oglethorpe, Rossville,
Chickamauga, Lookout Mountain, Blue Spring, Fairview, Linwood,
Chattanooga Valley, Hooker, Cloudland Canyon State Park, Cooper
Heights, Rock Spring, Rising Fawn, Noble, Lakeview, Wood Station and
Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8498 3491 8502 3489 8501 3481 8512
3482 8513 3480 8514 3455 8552 3492 8560
3499 8557
TIME...MOT...LOC 1946Z 235DEG 29KT 3457 8566
WIND...40MPHSpecial weather statement, Jun 21, 2:49 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
349 PM EDT Sun Jun 21 2020
GAZ019-030-041-042-212030-
Polk GA-Haralson GA-Carroll GA-Floyd GA-
349 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR POLK...HARALSON...WESTERN CARROLL
AND SOUTHEASTERN FLOYD COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT...a line of strong thunderstorms was along a line
extending from near Esom Hill to Camp Sequoyah...and moving northeast
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cedartown, Buchanan, Rockmart, Tallapoosa, Aragon, Cave Spring, Fish
Creek, Etna, Esom Hill, Antioch, Seney, Felton and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3409 8541 3423 8503 3421 8502 3421 8505
3408 8504 3350 8531 3407 8542
TIME...MOT...LOC 1948Z 234DEG 16KT 3398 8533 3354 8568
WIND...40MPHSpecial weather statement, Jun 21, 2:56 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT Sun Jun 21 2020
GAZ042-043-052-053-212030-
Douglas GA-Coweta GA-Carroll GA-Heard GA-
356 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS...WESTERN
COWETA...EASTERN CARROLL AND NORTHEASTERN HEARD COUNTIES UNTIL 430 PM
EDT...
At 356 PM EDT...a line of strong thunderstorms was along a line
extending from Villa Rica to near Frolona...and moving northeast at
15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Douglasville, Carrollton, Villa Rica, Temple, Whitesburg,
Centralhatchee, Roopville, Seaton Lake, Fairplay, Clem, Winston, Lake
Val-Do-Mar, Lowell, Plant Wansley, Treasure Lake and Hannah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3375 8500 3378 8476 3330 8502 3332 8519
TIME...MOT...LOC 1956Z 246DEG 14KT 3373 8493 3332 8516
WIND...40MPHSpecial weather statement, Jun 21, 3:24 PM EST, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT Sun Jun 21 2020
GAZ031-032-212100-
Cobb GA-Paulding GA-
424 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
NORTHEASTERN PAULDING COUNTIES UNTIL 500 PM EDT...
At 424 PM EDT...a strong thunderstorm was over Dallas...moving
northeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Dallas, Kennesaw, Acworth, Hiram, Cross Roads, Due West,
Lost Mountain Park and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3385 8482 3391 8488 3408 8479 3407 8462
3394 8457
TIME...MOT...LOC 2024Z 225DEG 20KT 3391 8480
WIND...50MPHSpecial weather statement, Jun 21, 3:25 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
425 PM EDT Sun Jun 21 2020
GAZ002-004-005-011-012-019-212100-
Chattooga GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-Floyd GA-
425 PM EDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
SOUTHWESTERN WHITFIELD...SOUTHEASTERN WALKER...NORTHWESTERN GORDON...
SOUTHWESTERN MURRAY AND NORTHEASTERN FLOYD COUNTIES UNTIL 500 PM
EDT...
At 425 PM EDT...a strong thunderstorm was near Tidings, or 7 miles
east of Summerville...moving northeast at 40 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Resaca, Mill Creek, Subligna, Suttles Mill, Villanow, Sugar
Valley, Tidings, Everett Springs, Lake Marvin and Tilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3439 8524 3444 8532 3477 8513 3476 8496
3461 8487
TIME...MOT...LOC 2025Z 216DEG 35KT 3447 8522
WIND...50MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 899639, 899642, 899668, 899645, 899647, 899649, 899652, 899655, 899657, 899659, 899661, 899666, 899667.